Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 154, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 5, 2012, 2:48 AM EDT for Prince William County, Stafford County, Virginia; Charles County, Maryland. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 2:48 AM EDT (06:48 UTC)
- Expired
- Jul 5, 2012, 3:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Charles County, MD, Prince William County, VA, Stafford County, VA
The radar
The Sterling radar (KLWX), 59 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 2:53 AM EDT | TSTM WND GST 61 | 1 Sw Quantico, VA | |
| Jul 5, 3:02 AM EDT | TSTM WND GST 68 | 1 Sw Quantico, VA | |
| Jul 5, 3:11 AM EDT | TSTM WND DMG | 4 N Nanjemoy, MD | SMALL BRANCHES DOWN |
| Jul 5, 3:11 AM EDT | HAIL 1 | 4 N Nanjemoy, MD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.8 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2993 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
527
WUUS51 KLWX 050648
SVRLWX
MDC017-VAC153-179-050730-
/O.NEW.KLWX.SV.W.0154.120705T0648Z-120705T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
248 AM EDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHARLES COUNTY IN SOUTHERN MARYLAND...
SOUTHEASTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA...
EASTERN STAFFORD COUNTY IN NORTHERN VIRGINIA...
* UNTIL 330 AM EDT
* AT 246 AM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR TRIANGLE...
OR 8 MILES SOUTH OF WOODBRIDGE...AND WAS MOVING EAST AT 20 MPH.
THIS STORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF HALF
DOLLARS AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
* LOCATIONS IMPACTED INCLUDE...
NANJEMOY...
RISON...
MARBURY...
IRONSIDES...
PISGAH...
WELCOME...
RIPLEY...
POMFRET...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3840 7710 3840 7711 3839 7713 3842 7727
3852 7728 3848 7731 3843 7732 3845 7738
3859 7737 3859 7725 3856 7725 3859 7720
3859 7698
TIME...MOT...LOC 0648Z 287DEG 17KT 3852 7728
$$
KONARIK1 follow-up statement
622
WWUS51 KLWX 050712
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
312 AM EDT THU JUL 5 2012
MDC017-VAC153-179-050730-
/O.CON.KLWX.SV.W.0154.000000T0000Z-120705T0730Z/
CHARLES MD-PRINCE WILLIAM VA-STAFFORD VA-
312 AM EDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM EDT
FOR STAFFORD...PRINCE WILLIAM AND CHARLES COUNTIES...
AT 308 AM EDT...SEVERE THUNDERSTORMS WERE DETECTED ALONG A LINE
EXTENDING FROM TRIANGLE TO 8 MILES NORTHWEST OF NANJEMOY CREEK TO
NANJEMOY CREEK...AND WERE MOVING EAST AT 20 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF HALF
DOLLARS AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.
LOCATIONS IMPACTED INCLUDE...
RISON...
IRONSIDES...
WELCOME...
PISGAH...
RIPLEY...
THIS IS A DANGEROUS LINE OF STORMS. IF YOU ARE IN ITS PATH...MOVE
INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS
SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO
THE NATIONAL WEATHER SERVICE.
LAT...LON 3855 7700 3840 7710 3840 7711 3839 7713
3842 7727 3852 7728 3848 7731 3843 7732
3845 7738 3855 7737
TIME...MOT...LOC 0712Z 287DEG 17KT 3850 7728 3846 7717
3842 7711
$$
KONARIKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:58 PM EDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 4, 8:58 PM EDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 858 PM EDT WED JUL 4 2012 .SYNOPSIS... AN UPPER-LEVEL DISTURBANCE WILL PASS THROUGH THE REGION TONIGHT. HIGH PRESSURE WILL BUILD OVERHEAD THURSDAY THROUGH FRIDAY... BRINGING MORE HOT AND HUMID CONDITIONS. A COLD FRONT WILL APPROACH THE AREA DURING THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... TSTMS TAFTN HV RUN INTO WARM MID LVLS...AND HV STRUGGLED TO MATURE. INSTEAD...AN MCV IN SWRN PA TOOK OFF. IT WAS THE MOST IMPRESSIVE ITEM ON RGNL RADARS NEAR 23Z...AND ITS EVOLVED BUT MAINTAINED ITSELF SINCE THEN. 00Z LWX RAOB DEPICT PLENTY OF INSTBY...CAPES ARND 3600 J/KG. THUS...STORMS ABLE TO WITHSTAND CROSSING THE APPALACHIANS...AND SHUD NOW MAINTAIN INTENSITY. WL HV ACTIVITY MAKE IT TO METRO DC...BUT NOT LKLY TIL AFTER 10 PM. HV ADJUSTED POPS IN LINE WITH THESE GOING TRENDS. NOT CERTAIN IF THESE STORMS WL BE SEVERE WHEN IT REACHES THE DISTRICT...BUT AT THE VERY LEAST WL HV A LTNG THREAT. T-STORM CHANCES WILL DECREASE OVERNIGHT DUE TO THE LOSS OF DAYTIME HEATING. MIN TEMPS WILL RANGE FROM THE 60S IN THE POTOMAC HIGHLANDS TO THE UPPER 70S AND LOWER 80S IN DOWNTOWN BALTIMORE. HIGH HUMIDITY WILL MAKE IT FEEL MUGGY OVERNIGHT. UPPER-LEVEL HIGH PRESSURE WILL BUILD TOWARD THE REGION THURSDAY. SUBSIDENCE ASSOCIATED WITH THE UPPER-LEVEL HIGH WILL PROVIDE EVEN HOTTER CONDITIONS WITH MAX TEMPS IN THE UPPER 90S AND LOWER 100S ACROSS MOST LOCATIONS. THE HEAT AND HUMIDITY WILL CAUSE HEAT INDICES NEAR OR OVER 105 DEGREES ACROSS MANY AREAS. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR LOCATIONS EAST OF THE BLUE RIDGE MOUNTAINS...AND POSSIBLY ACROSS SOME AREAS WEST OF THE BLUE RIDGE. A SURFACE TROUGH WILL PASS THROUGH THE AREA THURSDAY. THE HOT AND HUMID CONDITIONS WILL LEAD TO HIGH AMOUNTS OF INSTABILITY. ISOLATED/SCATTERED T-STORMS ARE POSSIBLE ALONG AND AHEAD OF THIS TROUGH. THE BEST CHANCE WILL BE ACROSS CENTRAL VIRGINIA INTO LOWER SOUTHERN MARYLAND. ANY T-STORMS THAT DO DEVELOP CAN BE SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/... THE HEAT WILL CONTINUE THRU THE END OF THE WORK WEEK AS THE MID-ATLANTIC REGION REMAINS SITUATED ON THE NERN SIDE OF AN EXPANSIVE UPPER RIDGE. OVNGT LOWS THU AND FRI NGT WILL STRUGGLE TO DROP BELOW 80F IN THE URBAN AREAS. WITH H8 TEMPS INCREASING TO 21-22C AND WEAK DOWNSLOPING FLOW...MAX TEMPS FRI IN THE MID TO UPPER 90S ARE EXPECTED. THE CITIES WILL FLIRT WITH 100F. SUBTLE DRY ADVECTION BEHIND A SFC TROUGH MAY PRECLUDE ISSUANCE OF A HEAT ADVISORY FRI. FCST HEAT INDICES NEAR OR JUST ABOVE 100F ARE STILL CLOSE ENOUGH TO KEEP MENTION OF A HEAT ADVISORY IN HWO. A TEMPORARY WEAKNESS IN THE RIDGE IS FCST THU NGT AS A MID-LVL SHORTWAVE TROUGH AND SFC PRESSURE TROUGH MOVES THRU THE REGION. THIS TROUGH MAY PROVIDE ENOUGH LIFT FOR ISO STORMS DURING THE EVE AND SHOWERS OVNGT OVER PORTIONS OF THE CWA. SUBSIDENCE BEHIND THE SHORTWAVE TROUGH AND UNDERNEATH THE UPPER RIDGE WILL LIKELY CAP CONVECTION FRI. KEPT THE FCST DRY ACCORDINGLY. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE DOME OF HOT AIR UNDERNEATH THE UPPER RIDGE WILL SETTLE OVER THE MID-ATLANTIC REGION SAT. A COLD FRONT WILL APPROACH FROM THE N AND W...BUT REMAIN UPSTREAM OF THE AREA. OPERATIONAL GUIDANCE IN AGREEMENT WITH H8 TEMPS OF 24-26C. FOR A REFERENCE...THE H8 TEMPERATURE WAS 24C DURING THE RECORD HEAT ON JUNE 29 /AS SEEN ON THE 00Z JUNE 30 IAD RAOB/. HAVE INCREASED MAX TEMPS A COUPLE OF DEGREES FOR SAT /UPPER 90S AND LOW 100S/ WITH THE LATEST FCST...BUT IT IS STILL ON THE CONSERVATIVE SIDE OF THE WARMEST GUIDANCE. FCST HEAT INDICES MAY REACH HEAT WRNG CRITERIA OF 110F IN THE URBAN CORRIDOR AND HEAT ADVISORY CRITERIA ELSEWHERE. EXTENDED-RANGE MODELS HINTING AT A PATTERN CHANGE LATE THIS WEEKEND AND ERY NEXT WEEK AS LARGE-SCALE TROUGHING DEVELOPS OVER THE ERN CONUS. THIS WOULD LEAD TO A BREAK IN THE OPPRESSIVE HEAT...BUT MAY BE ACCOMPANIED BY A SVR TSTM EVENT EITHER LATE SAT OR SUN WHEN THE COLD FRONT MOVES THRU. THE FRONT MAY STALL NEAR CENTRAL VA ERY NEXT WEEK...SO HAVE KEPT LOW CHANCE POPS ACROSS THE SRN TIER OF THE CWA DURING THIS TIME. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... VFR CONDITIONS EXPECTED MOST OF THE TIME THROUGH TONIGHT. SCATTERED TO NUMEROUS T-STORMS WL APPROACH FM THE NW TNGT. T-STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. INHERENT UNCERTAINTIES WL KEEP METION DOWN TO VCTS FOR MOST AFFECTED TIME FRAME...XCPT FOR MRB. WIBIS AMD AS REQD. VFR CONDITIONS ARE EXPECTED THURSDAY WITH NORTHWEST WINDS. WIND GUSTS AROUND 15 KNOTS ARE EXPECTED. ISO STORMS POSSIBLE THU AFTN AND EVE...ESPECIALLY IN VC OF CHO. A FEW STORMS MAY PRODUCE GUSTY WINDS AND HAIL. GENERALLY VFR CONDITIONS THRU THE WEEKEND. CHANCE OF STORMS SAT NGT AND SUN AS A COLD FRONT APPROACHES FROM THE NW. && .MARINE... STORMS W OF NRN SHEN VLY LOOK TO BE HOLDING TOGETHER...AND WUD REACH NRN TIDAL PTMC WATERS AFTER 11 PM. THERE/S ALSO A STRAY TSRA S OF DC. WE/RE MONITORING SITUATION FOR POTL SMW/S. NORTHWEST WINDS WILL GUST AROUND 15 KNOTS THURSDAY. ISOLATED T-STORMS ARE POSSIBLE...ESPECIALLY ACROSS THE SOUTHERN PORTION OF THE WATERS. ANY T-STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. LGT WINDS THRU THE WEEKEND. STORMS MAY IMPACT THE WATERS SAT NGT AND SUN. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...HTS/LASORSA SHORT TERM...KLEIN LONG TERM...KLEIN AVIATION...HTS/LASORSA/KLEIN MARINE...HTS/LASORSA/KLEIN
Hazardous weather outlook, Jul 5, 2:21 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 221 AM EDT THU JUL 5 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 060930- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 221 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT WHICH COULD REQUIRE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES OVER 100 DEGREES ARE EXPECTED TODAY THROUGH SATURDAY. HEAT ADVISORIES ARE EXPECTED DURING THIS TIME. SATURDAY SHOULD BE THE HOTTEST DAY...WITH HEAT INDICES NEAR 110 DEGREES IN THE URBAN CORRIDOR. AN EXCESSIVE HEAT WATCH MAY BE REQUIRED FOR SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-060930- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 221 AM EDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT WHICH COULD REQUIRE WARNINGS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY EAST OF THE ALLEGHENY AND POTOMAC HIGHLANDS...HEAT INDICES OVER 100 DEGREES ARE POSSIBLE TODAY AND FRIDAY. HEAT ADVISORIES MAY BE NEEDED DURING THIS TIME. HEAT INDICES NEAR 110 DEGREES ARE POSSIBLE SATURDAY IN THE URBAN CORRIDOR...AND AN EXCESSIVE HEAT WATCH MAY BE REQUIRED. ELSEWHERE... A HEAT ADVISORY MAY BE NEEDED SATURDAY. SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED OVERNIGHT.
In the hours before
Local storm report, Jul 4, 10:55 PM EDT, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1055 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM TSTM WND DMG AIRLIE 38.75N 77.79W
07/04/2012 FAUQUIER VA 911 CALL CENTER
TREE DOWN ACROSS AIRLIE ROAD NORTH OF WARRENTON DUE TO
STRONG THUNDERSTORM WINDS.
&&
EVENT NUMBER LWX1200808
CJLLocal storm report, Jul 4, 11:07 PM EDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1107 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG 2 W AUBURN 38.70N 77.73W
07/04/2012 FAUQUIER VA 911 CALL CENTER
TREE DOWN NEAR OLD AUBURN ROAD AND TWIN POLAR LN
SOUTHEAST OF WARRENTON.
&&
EVENT NUMBER LWX1200809
CJLLocal storm report, Jul 4, 11:13 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1113 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG 2 NNE ASHVILLE 38.89N 77.91W
07/04/2012 FAUQUIER VA 911 CALL CENTER
TREE DOWN NEAR GROVE LANE NEAR ASHEVILLE DUE TO STRONG
THUNDERSTORM WINDS.
&&
EVENT NUMBER LWX1200810
CJLLocal storm report, Jul 4, 11:15 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1115 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM TSTM WND DMG 2 NNE ASHVILLE 38.89N 77.91W
07/04/2012 FAUQUIER VA 911 CALL CENTER
TREE DOWN NEAR GROVE LANE NEAR ASHVILLE DUE TO STRONG
THUNDERSTORM WINDS.
&&
CORRECTED REMARKS
EVENT NUMBER LWX1200810
CJLLocal storm report, Jul 4, 11:20 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1120 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM TSTM WND DMG MARSHALL 38.87N 77.84W
07/04/2012 FAUQUIER VA 911 CALL CENTER
TREE DOWN NEAR EAST MAIN ST AND WINCHESTER ROAD NEAR
MARSHALL DUE TO STRONG THUNDERSTORM WINDS.
&&
EVENT NUMBER LWX1200812
CJLSpecial weather statement, Jul 5, 2:15 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 215 AM EDT THU JUL 5 2012 VAZ051-055-056-502-050700- CULPEPER VA-SOUTHERN FAUQUIER VA-STAFFORD VA-SPOTSYLVANIA VA- 215 AM EDT THU JUL 5 2012 ...STRONG THUNDERSTORM TO AFFECT CULPEPER...SOUTHERN FAUQUIER... STAFFORD AND SPOTSYLVANIA COUNTIES... AT 215 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHWEST OF SOMERVILLE...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE HEFLIN...STORCK...RUBY...SHILOH... HARTWOOD...ROSEVILLE...GLENDIE...RAMOTH AND GARRISONVILLE. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3848 7739 3829 7757 3842 7780 3860 7765 TIME...MOT...LOC 0615Z 294DEG 11KT 3850 7763 KONARIK
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:20 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 40 min |
| Jul 4, 8:31 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Shenandoah | 29 min |
| Jul 4, 8:53 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick, Warren, City of Winchester | 52 min |
| Jul 4, 8:59 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Shenandoah, Warren | 46 min |
| Jul 4, 9:34 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Culpeper, Fauquier, Loudoun, Prince William, Rappahannock and 1 more | 41 min |
| Jul 4, 9:42 PM EDT | Special Weather Statement | LWX | Loudoun | 33 min |
| Jul 4, 10:00 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Loudoun, Prince William | 45 min |
| Jul 4, 10:05 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Prince William, Rappahannock, City of Manassas | 40 min |
| Jul 4, 10:09 PM EDT | Special Marine Warning | LWX | 111 min | |
| Jul 4, 10:12 PM EDT | Special Marine Warning | LWX | 109 min | |
| Jul 4, 10:31 PM EDT | Special Marine Warning | LWX | 92 min | |
| Jul 4, 10:43 PM EDT | Special Weather Statement | LWX | Fairfax, Prince William, City of Fairfax, City of Manassas, City of Manassas Park | 32 min |
| Jul 5, 2:15 AM EDT | Special Weather Statement | LWX | Stafford | 45 min |
| Jul 5, 2:30 AM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Prince William, Stafford | 45 min |
| Jul 5, 2:39 AM EDT | Special Marine Warning | LWX | 96 min | |
| Jul 5, 3:25 AM EDT | Severe Thunderstorm Warning | LWX | King George | 39 min |
| Jul 5, 3:28 AM EDT | Special Marine Warning | LWX | 60 min | |
| Jul 5, 3:45 AM EDT | Heat Advisory | LWX | Arlington, Culpeper, Fairfax, Fauquier, Greene, King George and 11 more | 16 hr |
| Jul 5, 1:14 PM EDT | Small Craft Advisory | LWX | 5 hr | |
| Jul 5, 7:24 PM EDT | Special Marine Warning | LWX | 72 min | |
| Jul 5, 3:46 AM EDT | Severe Thunderstorm Warning | LWX | Charles, Saint Mary's | 22 min |
| Jul 5, 4:08 AM EDT | Special Weather Statement | LWX | Charles | 52 min |
| Jul 5, 1:43 PM EDT | Excessive Heat Warning | LWX | Baltimore, City of Baltimore | 6 hr |
| Jul 5, 6:20 PM EDT | Special Weather Statement | LWX | Baltimore | 25 min |
| Jul 5, 6:39 PM EDT | Special Weather Statement | LWX | Baltimore | 31 min |
| Jul 5, 7:08 PM EDT | Special Weather Statement | LWX | Carroll | 32 min |
| Jul 5, 7:42 PM EDT | Special Weather Statement | LWX | Baltimore | 33 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.